Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Kansas City, MO

May 12, 20107 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this flash flood warning at May 12, 2010, 8:16 PM CDT for 7 counties in Missouri; 5 counties in Kansas. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2010, 8:16 PM CDT (01:16 UTC)
Expired
May 13, 2010, 5:21 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 8:44 PM CDTFLOOD1 E Lake Waukomis, MOFLOODING ON NW BERRY ROAD UP TO 1 FOOT DEEP
May 12, 10:05 PM CDTFLASH FLOOD2 S Weatherby Lake, MOBRIDGE FLOODED OVER NEAR WALNUT CREEK. RESIDENTIAL EVACUATIONS POSSIBLE NEAR THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2865 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WGUS53 KEAX 130116
FFWEAX
KSC005-043-091-103-209-MOC003-021-047-049-063-095-165-131030-
/O.NEW.KEAX.FF.W.0004.100513T0116Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATCHISON COUNTY IN NORTHEAST KANSAS...
  BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  CLINTON COUNTY IN NORTHWEST MISSOURI...
  DEKALB COUNTY IN NORTHWEST MISSOURI...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
  SOUTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
  WYANDOTTE COUNTY IN NORTHEAST KANSAS...

* UNTIL 530 AM CDT THURSDAY

* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THUNDERSTORMS HAVE ALREADY PRODUCED UPWARD OF ONE AND 
  A HALF INCHES OF RAIN IN THE WARNING AREA.  REPEATED ROUNDS OF     
  RAINFALL CAN BE EXPECTED THROUGH THE EVENING AND OVERNIGHT HOURS   
  RAPIDLY INCREASING THE THREAT FOR FLASH FLOODING.  TOTAL RAINFALL  
  MAY APPROACH 2 TO 4 INCHES IN SOME LOCATIONS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATCHISON...BASEHOR...BONNER SPRINGS...BUCKNER...CAMERON...
  CLAYCOMO...COUNTRY CLUB VILLA...COURTNEY...DE SOTO...EDGERTON...
  EDWARDSVILLE...ELWOOD...EXCELSIOR SPRINGS...FAIRWAY...GARDNER...
  GLADSTONE...GOWER...INDEPENDENCE...KANSAS CITY...KANSAS CITY
  KANSAS...KEARNEY...LAKE QUIVIRA...LANSING...LATHROP...
  LEAVENWORTH...LEAWOOD...LENEXA...LIBERTY...MAYSVILLE AND MERRIAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3964 9556 3965 9534 3972 9533 3984 9493
      4003 9458 4003 9422 3924 9422 3914 9413
      3874 9503 3878 9506 3897 9505 3895 9510
      3897 9517 3899 9519 3941 9516 3943 9557

$$

DUX
2 follow-up statements
337 
WGUS73 KEAX 130545
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 AM CDT THU MAY 13 2010

KSC005-043-091-103-209-MOC003-021-047-049-063-095-165-131030-
/O.CON.KEAX.FF.W.0004.000000T0000Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
ANDREW MO-DEKALB MO-JACKSON MO-CLAY MO-PLATTE MO-CLINTON MO-
BUCHANAN MO-
1245 AM CDT THU MAY 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH...ATCHISON AND SOUTHERN
DONIPHAN COUNTIES IN NORTHEAST KANSAS...AND BUCHANAN...CLINTON...
DEKALB AND SOUTHEASTERN ANDREW COUNTIES IN NORTHWEST MISSOURI...AND
PLATTE...CLAY AND NORTHERN JACKSON COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 530 AM CDT...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BRIEF LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY. 
HOWEVER...THUNDERSTORMS WITH VERY HEAVY RAINFALL...CURRENTLY ACROSS 
PORTIONS OF EASTERN KANSAS...WILL MOVE ACROSS THE WARNED AREA IN THE 
NEXT 1 TO 2 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE 
POSSIBLE WITH THIS ACTIVITY MOVING INTO THE AREA FROM THE WEST.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...BASEHOR...BONNER SPRINGS...BUCKNER...CAMERON...CLAYCOMO...
COUNTRY CLUB VILLA...COURTNEY...DE SOTO...EDGERTON...EDWARDSVILLE...
ELWOOD...EXCELSIOR SPRINGS...FAIRWAY...GARDNER...GLADSTONE...GOWER...
INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...KEARNEY...LAKE
QUIVIRA...LANSING...LATHROP...LEAVENWORTH...LEAWOOD...LENEXA...
LIBERTY...MAYSVILLE AND MERRIAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3964 9556 3965 9534 3972 9533 3984 9493
      4003 9458 4003 9422 3924 9422 3914 9413
      3874 9503 3878 9506 3897 9505 3895 9510
      3897 9517 3899 9519 3941 9516 3943 9557

$$

DEROCHE
192 
WGUS73 KEAX 131021
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT THU MAY 13 2010

KSC005-043-091-103-209-MOC003-021-047-049-063-095-165-131034-
/O.CAN.KEAX.FF.W.0004.000000T0000Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
ANDREW MO-DEKALB MO-JACKSON MO-CLAY MO-PLATTE MO-CLINTON MO-
BUCHANAN MO-
521 AM CDT THU MAY 13 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH...ATCHISON AND
SOUTHERN DONIPHAN COUNTIES IN NORTHEAST KANSAS...AND BUCHANAN...
CLINTON...DEKALB AND SOUTHEASTERN ANDREW COUNTIES IN NORTHWEST
MISSOURI...AND PLATTE...CLAY AND NORTHERN JACKSON COUNTIES IN WEST
CENTRAL MISSOURI IS CANCELLED...

RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODED 
ROADWAYS INTO THE DAYLIGHT HOURS.  THIS WARNING HAS BEEN REPLACED BY 
A FLOOD WARNING WHICH IS IN EFFECT UNTIL 4 PM THURSDAY.

LAT...LON 3964 9556 3965 9534 3972 9533 3984 9493
      4003 9458 4003 9422 3924 9422 3914 9413
      3874 9503 3878 9506 3897 9505 3895 9510
      3897 9517 3899 9519 3941 9516 3943 9557

$$

SAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:50 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 12, 6:50 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT WED MAY 12 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/443 PM CDT WED MAY 12 2010/
A MULTITUDE OF WEATHER HAZARDS TO CONTEND WITH OVER THE NEXT 24
HOURS. EAST-WEST WARM FRONT LYING NEAR THE I-70 CORRIDOR HAS FAILED
TO LIFT NORTH TODAY DUE TO THE RAIN COOLED AIR LEFT OVER FROM LAST
NIGHTS AND THIS MORNINGS ELEVATED CONVECTION. THINK THIS IS WHERE
THE BOUNDARY WILL STAY UNTIL THE KS COLD FRONT OVERTAKES IT
OVERNIGHT. LATEST RUC PROGS INCREASING SSW H8 JET ACROSS SOUTHEAST
KS AND OVER THE TOP OF THE STALLED FRONT WHICH WILL ADVECT A DEEP
PLUME OF MOISTURE NORTHWARD AS SEEN ON WATER VAPOR LOOP. THIS SHOULD
RESULT IN A STEADY INCREASE IN ELEVATED CONVECTION NORTH OF THE
MISSOURI RIVER AND RADAR TRENDS SUPPORT THIS. PULSE LIKE NATURE OF
STORMS AND LIMITED ROTATION WILL FAVOR MAINLY LARGE HAIL AS WELL AS
POCKETS OF HEAVY RAIN. ELEVATED CONVECTION ALSO SEEN IN THE WARM
SECTOR OVER EAST CENTRAL KS AND WEST CENTRAL MO WHICH WILL TO SOME
DEGREE TRAIN OVER THE SAME AREAS. THESE STORMS WILL ALSO CARRY THE
THREAT OF LARGE HAIL.

ALSO WATCHING THE SEVERE STORMS WHICH CONTINUE TO FORM ALONG THE
COLD FRONT OVER CENTRAL KS. THIS ACTIVITY IS EXPECTED TO SPREAD
NORTHEAST AND INTO NW AND WEST CENTRAL MO LATE THIS EVENING. SINCE
THE UPPER FLOW IS PARALLEL TO THE COLD FRONT AND THE PRIMARY UPPER
TROUGH REMAINS WELL TO THE WEST OF THE BOUNDARY...IT IS THIS
ACTIVITY WHICH WILL HAVE THE GREATER POTENTIAL TO TRAIN AND RESULT
IN FLASH FLOODING AS WELL AS POSSIBLY PRODUCING LARGE
HAIL...DAMAGING WINDS. THE TORNADO THREAT WILL BE LIMITED DUE TO THE
EXTENSIVE CLOUD COVER WHICH HAS INHIBITED THE EROSION OF THE CIN
LEFT OVER WITHIN THE WARM SECTOR.

LIKE THE LATEST HPC QPF AREA FOR HEAVY RAINS AND GIVEN HOW MUCH RAIN
FELL WITH LAST NIGHTS MCS WHICH MOVED ACROSS THE FAR SOUTHERN CWA
CAN JUSTIFY THE 1-2 INCH RAINS OVER MUCH OF THE CWA DURING THE NEXT
24 HOURS. MADE NO CHANGES TO THE ONGOING FLASH FLOOD WATCH. WITH THE
UPPER SYSTEM LIFTING OUT TO THE NORTHEAST AND THE TROUGH AXIS STILL
WEST OF THE CWA ON THURSDAY THE BACK EDGE OF THE RAIN SHIELD WILL BE
SLOW TO MOVE EAST SO MADE FEW CHANGES TO THE ONGOING THURSDAY
FORECAST.

SHOULD SEE A WEAK SURFACE HIGH MOVE INTO THE KS/MO AREA ON FRIDAY
RESULTING IN A BRIEF BREAK FROM CONVECTION.

MJ

MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)...

MID RANGE FORECAST WILL CONTINUE TO BE FILLED WITH POTENTIAL
ACTIVITY AS A SERIES OF SHORTWAVE RIDGES AND TROUGH TRAVERS THE
PLAINS STATES THIS WEEKEND AND THROUGH THE FIRST HALF OF NEXT WORK
WEEK. SATURDAY WILL DAWN WITH A SURFACE HIGH SLIDING OFF TO OUR EAST
AS A SHORTWAVE RIDGE MOVES IN ALOFT. WARM AIR ADVECTION AND
RETURNING GULF MOISTURE SATURDAY COULD LEAD TO SOME STORMS BY THE
AFTERNOON. GFS IS THE OUTLIER...MOST AGGRESSIVE AND QUICKEST WITH
THE ACTIVITY...WHILE THE OTHER MODELS ARE FOCUSED A LITTLE FARTHER
SOUTH AND SLOWER. HAVE KEPT THE CHANCE POPS IN THROUGH THE DAY
SATURDAY AND THAT NIGHT AS A COMPROMISE SOLUTION FOR NOW. DID WARM
TEMPERATURES A HAIR WITH A SOUTHERLY WIND EXPECTED TO RETURN
SATURDAY. WITH A TROUGH EXPECTED QUICK ON THE HEELS OF SATURDAYS
RIDGE...ANY OVERNIGHT CONVECTION MIGHT PERSIST INTO SUNDAY WITH
MULTIPLE ROUNDS OF STORMS POSSIBLE INTO SUNDAY NIGHT. HAVE EXPANDED
THE COVERAGE AREA OF THE CHANCE POPS FOR THE DAYLIGHT AND NIGHT TIME
HOURS OF SUNDAY AS A RESULT.

FOR THE BEGINNING OF THE WORK WEEK...CONDITIONS LOOK TO SETTLE DOWN
FOR AT LEAST A COUPLE OF DAYS AS A MORE PRONOUNCED RIDGE EXPANDS
EAST FROM THE WESTERN CONUS. THIS SHOULD ALLOW TEMPERATURES TO CLAW
THEIR WAY BACK TOWARDS NORMAL THROUGH THE MID WORK WEEK PERIOD.
HOWEVER...TOWARDS MID WORK WEEK...PRELIMINARY ANALYSIS INDICATES
THAT THERE MIGHT BE SOME MORE STORMY WEATHER AS THE RIDGE AXIS
SLIDES INTO THE CENTRAL PLAINS AND WE GET SOME WARM AIR AND MOISTURE
ADVECTION ALOFT. HAVE PENCILED IN A SILENT SLIGHT CHANCE POP AT THIS
TIME AS BOTH THE ECMWF AND GFS ARE ADVERTISING THIS.

CUTTER

&&

.AVIATION...

FOR THE 00Z TAF...SCATTERED CONVECTION ONGOING WILL PERSIST WITH
PERIODS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH ALL 3 TERMINALS
THROUGH THIS EVENING. AN EAST-WEST WARM FRONT LIES JUST SOUTH OF
KMKC AND SHOWS SIGNS THAT IT MAY LIFT TO KMCI...ALLOWING WINDS TO
VEER TO THE SOUTHEAST AT KMKC/KMCI. MORE ORGANIZED THUNDERSTORMS
CONGEALING OVER EASTERN KS WILL SPREAD INTO THE TERMINALS BETWEEN
03-09Z RESULTING IN INCREASING THREAT FOR HEAVY RAINS AND
MVFR/POSSIBLE IFR VISIBILITIES/CEILINGS. BETTER TO AMEND FOR THE
POSSIBLE IFR CONDITIONS AS THEY WILL BE SHORT LIVED IF/WHEN THE
STRONGER STORMS ARRIVE.

HAVE DELAYED ARRIVAL OF WINDSHIFT LINE BY SEVERAL HOURS VS 18Z
FORECAST AS BOUNDARY WILL BE SLOW TO MOVE EAST AS THERE IS LITTLE
PUSH BEHIND IT. IFR CEILINGS IN THE POST FRONTAL AIRMASS WITH BACK
EDGE OF RAIN EXITING THE TERMINALS AROUND DAYBREAK AT KSTJ AND MID
MORNING AT KMCI/KMKC. CEILINGS WILL STEADILY IMPROVE DURING THE
AFTERNOON AND COULD SEE CLOUDS SCATTER OUT BY MID/LATE AFTERNOON.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR MOZ025-031>033-038>040-043>046-053-054.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR MOZ001>008-011>017-020>025-028>030-037.

KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR KSZ057-060.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR KSZ025-102>105.
&&
Hazardous weather outlook, May 12, 7:06 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT WED MAY 12 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
706 PM CDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE EARLY MORNING
HOURS FOR AREAS GENERALLY NORTH OF THE MISSOURI RIVER. THESE STORMS
WILL MOST LIKELY REMAIN ELEVATED...THAT IS THEY ARE NOT TIED TO A
SURFACE BASED BOUNDARY...AND THUS LACK THE NECESSARY LOW LEVEL
ROTATION TO PRODUCE TORNADIC TYPE SUPERCELLS. THUS...LARGE HAIL WILL
BE THE MOST LIKELY SEVERE THREAT WITH DAMAGING WINDS LESS LIKELY.

FURTHER WEST...STRONG/SEVERE THUNDERSTORMS WHICH HAVE FORMED ALONG A COLD
FRONT OVER CENTRAL KANSAS WILL GRADUALLY SHIFT EAST WHILE INDIVIDUAL
STORMS TRACK NORTHEAST...AND EVENTUALLY MOVE INTO EXTREME EAST
CENTRAL KANSAS AND WEST CENTRAL MISSOURI LATER THIS EVENING. SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVER AREAS SOUTH OF THE MISSOURI
RIVER AND WEST OF A HIGGINSVILLE TO CLINTON LINE THROUGH EARLY
THURSDAY MORNING AS THIS REGION WILL REMAIN WITHIN THE WARM SECTOR
AND MOST UNSTABLE AIR MASS. WHILE LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY SEVERE THREAT AN ISOLATED TORNADO IS STILL POSSIBLE.
EAST OF A HIGGINSVILLE TO CLINTON LINE...THE SEVERE THREAT WILL
INCREASE AFTER MIDNIGHT.

IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL BUT FAR
NORTHWEST MISSOURI AND CENTRAL MISSOURI. MOST AREAS SHOULD RECEIVE AN
INCH OF RAIN WITH LOCAL AMOUNTS IN EXCESS OF 2 INCHES LIKELY. DUE TO
THE ALREADY SATURATED GROUND...RAINFALL AMOUNTS OF THIS MAGNITUDE
COULD QUICKLY LEAD TO FLASH FLOODING OR EXTEND RIVER FLOODING ON MANY
AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORMS ARE EXPECTED TO STILL BE ONGOING THROUGH THURSDAY MORNING BEHIND
THE COLD FRONT WITH THE HEAVIER RAIN EXPECTED ACROSS CENTRAL INTO
SOUTHWEST MISSOURI. WITH MORE RAIN...FLOODING WILL STILL BE A CONCERN.
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY IN THE OUTLOOK
AREA.

THE NEXT CHANCE OF STORMS RETURNS FOR SATURDAY AND SUNDAY. IT IS TOO
EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IN ADDITION...PLEASE
FORWARD ANY TYPES OF FLOODING REPORTS.

MJ

In the hours before

Local storm report, May 12, 7:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             DE SOTO                 38.97N 94.95W
05/12/2010  E0.75 INCH       JOHNSON            KS   EMERGENCY MNGR

&&

ADOLPHSON
Local storm report, May 12, 7:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             TRIPLETT                39.50N 93.19W
05/12/2010  M0.75 INCH       CHARITON           MO   PUBLIC

&&

MJULY
Local storm report, May 12, 7:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             1 S KCI AIRPORT         39.29N 94.72W
05/12/2010  M0.75 INCH       PLATTE             MO   NWS EMPLOYEE

&&

MJULY
Local storm report, May 12, 7:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             1 NE WEATHERBY          39.92N 94.23W
05/12/2010  M0.88 INCH       DEKALB             MO   TRAINED SPOTTER

&&

MJULY
Local storm report, May 12, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             NORTH KANSAS CITY       39.14N 94.56W
05/12/2010  M0.88 INCH       CLAY               MO   AMATEUR RADIO

            108TH AND NORTH OAK

&&

MJULY
Local storm report, May 12, 7:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             3 WSW WEATHERBY LAKE    39.22N 94.75W
05/12/2010  E0.88 INCH       PLATTE             MO   TRAINED SPOTTER

            REPORTED NEAR HWY 45 AND I-435.

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:01 PM CDTSpecial Weather StatementEAXChariton44 min
May 12, 7:31 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte, Ray44 min
May 12, 7:33 PM CDTSevere Thunderstorm WarningEAXJackson27 min
May 12, 8:19 PM CDTSpecial Weather StatementEAXClay41 min
May 12, 8:28 PM CDTFlash Flood WarningEAXAdair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more9 hr
May 12, 8:31 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Jackson, Ray44 min
May 12, 8:35 PM CDTRiver Flood WarningEAXClay, Ray32 hr
May 12, 9:46 PM CDTRiver Flood WarningEAXRay48 hr
May 12, 9:52 PM CDTSpecial Weather StatementEAXLinn38 min
May 12, 10:44 PM CDTSevere Thunderstorm WarningEAXPlatte31 min
May 12, 10:54 PM CDTFlash Flood WarningEAXAdair, Grundy, Mercer, Putnam, Schuyler, Sullivan6 hr
May 12, 10:59 PM CDTSpecial Weather StatementEAXBuchanan31 min
May 12, 11:02 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Platte28 min
May 12, 11:28 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more47 min
May 12, 11:37 PM CDTSpecial Weather StatementEAXClinton23 min
May 12, 11:51 PM CDTTornado WarningEAXCaldwell, Clinton, Ray24 min
May 12, 11:56 PM CDTSpecial Weather StatementEAXCaldwell, Clinton, Daviess, DeKalb49 min
May 13, 12:14 AM CDTSpecial Weather StatementEAXHenry, Johnson, Lafayette, Pettis, Saline46 min
May 13, 12:20 AM CDTSpecial Weather StatementEAXCarroll, Ray40 min
May 13, 12:37 AM CDTSpecial Weather StatementEAXGrundy, Livingston23 min
May 13, 12:54 AM CDTSpecial Weather StatementEAXMercer, Putnam, Sullivan51 min
May 13, 12:58 AM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Mercer, Putnam, Sullivan32 min
May 13, 1:21 AM CDTRiver Flood WarningEAXClay, Platte9 hr
May 13, 1:52 AM CDTSpecial Weather StatementEAXCass23 min
May 13, 1:57 AM CDTSpecial Weather StatementEAXAdair, Macon, Schuyler33 min
May 13, 2:45 AM CDTRiver Flood WarningEAXClay, Jackson, Ray36 hr
May 13, 2:45 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray67 hr
May 13, 2:45 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
May 13, 2:45 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline6 days
May 13, 3:12 AM CDTRiver Flood WarningEAXJohnson, Pettis38 hr
May 13, 3:27 AM CDTRiver Flood WarningEAXCarroll49 hr
May 13, 4:58 AM CDTAreal Flood WarningEAXAdair, Daviess, Gentry, Grundy, Harrison, Mercer and 3 more11 hr
May 13, 5:18 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Clay, Clinton, Jackson, Platte11 hr
May 13, 5:28 AM CDTAreal Flood WarningEAXCarroll, Ray10 hr
May 13, 7:31 AM CDTRiver Flood WarningEAXAndrew, Buchanan14 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXBates61 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXHoward19 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXCooper37 hr
May 13, 1:18 PM CDTRiver Flood WarningEAXCooper21 hr
May 13, 3:27 PM CDTAreal Flood WarningEAXAdair, Andrew, Buchanan, Caldwell, Carroll, Chariton and 21 more24 hr
May 12, 8:45 PM CDTSpecial Weather StatementEAXJohnson, Wyandotte30 min
May 12, 9:25 PM CDTRiver Flood WarningEAXAtchison, Leavenworth45 hr
May 13, 1:21 AM CDTSpecial Weather StatementEAXMiami24 min
May 13, 1:29 AM CDTRiver Flood WarningEAXLeavenworth20 hr
May 13, 2:43 AM CDTSpecial Weather StatementEAXLinn, Miami32 min
May 13, 9:16 AM CDTRiver Flood WarningEAXMiami61 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXLinn4 days

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.